Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 06-20-2009, 03:40 PM   #1  
Junior Member
Thread Starter
 
mykb69's Avatar
 
Join Date: Jun 2009
Posts: 9

S/C/G: 200/200/150

Height: 5'6"

Default I take Cymbalta

I'm new here but wanted to just say 'Hi!'. Currently battling my weight and depression. Taking 60mg cymbalta and tradozone for sleep. The cymbalta has been really good, a few side effects in the beginning but they seem to have gone away. Just have some insomnia so that's something I can deal with.

Unfortunately, when I'm depressed I eat and the last 6 months have been the worst, not sure why. But I have now reached an all-time high of 200 lbs and need to do something about it!

Looking forward to reading everyone's posts!

Eve
mykb69 is offline   Reply With Quote
Old 06-20-2009, 05:25 PM   #2  
Senior Member
 
buddly's Avatar
 
Join Date: Mar 2005
Location: Northern BC
Posts: 640

Height: 5'6"

Default

Hi there and Welcome!!

I hope you join us in the monthly chat, its a great little corner and full of wonderful and supportive ladies.
I sure understand where you are coming from with the emotional eating, it sure is hard to overcome. I hope you get the insomnia sorted out, sleep is important. I've notice since I got put on wellbutrin last year I've been needing or getting a lot less sleep (which wouldn't be hard as I was having four and five hour naps on the paxil!!) I just wish I was one of the ones that got more energy

Anyway take care and looking forward to getting to know you better.
K
buddly is offline   Reply With Quote
Old 06-21-2009, 05:51 PM   #3  
Junior Member
 
Liberty's Avatar
 
Join Date: Mar 2009
Location: Portland, OR
Posts: 8

S/C/G: 118/116/110

Height: 5'4"

Default

I also take Cymbalta, and also suffer from insomnia as a side effect of the medication. I have had severe weight gain in the past on Prozac and Effexor. I am doing well on Cymbalta . . . have maintained my weight within 5 lbs for one year. I'm glad to hear that you're having success on the medication as well. Best of luck with your weight-loss goals!
Liberty is offline   Reply With Quote
Old 06-21-2009, 05:57 PM   #4  
Tammy
 
ladyviv's Avatar
 
Join Date: May 2009
Location: Martinez, GA
Posts: 91

S/C/G: 211/209/145

Height: 5'4"

Default

I have taken Cymbalta for, oh I don't know, maybe 4 years now. I gained over 20# in one year taking Effexor. I take it as my OBGYN says it helps with the emotional stress of menopause (which I've been in since 2000!).

I didn't know about insomnia... I do dream, though.... every single night! But, I seem to wake up alot through the night.
ladyviv is offline   Reply With Quote
Old 06-21-2009, 08:32 PM   #5  
Junior Member
Thread Starter
 
mykb69's Avatar
 
Join Date: Jun 2009
Posts: 9

S/C/G: 200/200/150

Height: 5'6"

Default

Yes, I wake up a lot too, and dream. My insomnia is the type where I don't have a problem falling asleep, it's staying asleep that is the issue!

Glad to see that others are having success with Cym, I was so nervous when I went on it after reading stuff online. I tried prozac before but wanted to sleep all day & night on it!

Now to just jump start the weight loss!
mykb69 is offline   Reply With Quote
Old 06-23-2009, 06:08 AM   #6  
Senior Member
 
sindy9001's Avatar
 
Join Date: Mar 2009
Posts: 207

Default

You can jog 2 hours in the evening every day. It will improve your healthy and help you lose your weight.
sindy9001 is offline   Reply With Quote
Old 07-21-2009, 01:29 PM   #7  
Junior Member
 
snugglefaery's Avatar
 
Join Date: Jun 2009
Posts: 8

Default

Quote:
Originally Posted by mykb69 View Post
I tried prozac before but wanted to sleep all day & night on it!
You said it exactly. I have been sleeping 16 to 18 hours a day on Prozac. And when I am awake I eat, it's all I want to do. Arghhhhhh. Was thinking about asking for Cymbalta but my dr isn't being very receptive to my suggestions as of late.

So in the Cymbalta user's opinions were the side effects worth the benefits. I just can't be on something that causes more weight gain. And leaves me this tired.
snugglefaery is offline   Reply With Quote
Old 07-27-2009, 04:28 PM   #8  
Junior Member
 
dietcokenjoy's Avatar
 
Join Date: Aug 2008
Posts: 3

Default weird

Itís odd that you guys are talking about insomnia on Cymbalta. I had the exact opposite reaction. I couldnít stay awake. I spent 2 years of my life (17-19) going to bed at 8pm every night. I finally talked to my doctor and I went off of it. I wonder now if the reason I was so tired all the time is that I was waking up in the several times a night and not just realizing it. Other then the tiredness though Cymbalta did work for me.
dietcokenjoy is offline   Reply With Quote
Old 07-29-2009, 12:38 PM   #9  
Member
 
kasmel's Avatar
 
Join Date: Jul 2009
Posts: 62

S/C/G: Upper 170s/*ticker*/130

Height: 5'5"

Default

I just started on Cymbalta two days ago, and there definitely are a lot of side effects! I'm going to wait it out, since people say that they go away after a week or so, but they really are impressive!

I also seem to have a greatly elevated mood, though, so perhaps they will be worth it.
kasmel is offline   Reply With Quote
Old 07-29-2009, 02:20 PM   #10  
Annie - Indiana
 
annie175's Avatar
 
Join Date: Aug 2004
Location: Indianapolis, IN
Posts: 5,654

S/C/G: 303/143/165

Height: 5'9"

Default

Wow MYKB69....I, too, take Cymbalta and Tradozone. I have the same issues that you have, altho I have not had weight issues. I can get to sleep pretty easy at night also, it is just staying asleep that is my problem. ALtho I had the sleep issue before taking the Cymbalta, so I am not sure it caused it for me.

I don't dream every night, but do dream many nights. Usually after I wake up during the night and go back to sleep, I then dream. Nothing bad, just bizzare.

I love, love, love the effects of Cymbalta, I have never felt better except for the sleeping part. It is worth it to me.
annie175 is offline   Reply With Quote
Old 07-29-2009, 11:25 PM   #11  
Senior Member
 
MyGirlFriday's Avatar
 
Join Date: Feb 2007
Location: Deep in the Heart of Texas
Posts: 115

S/C/G: 287/see ticker/180

Height: 5'5.5"

Default

I have been taking Cymbalta for about 2 and a half years. I have very vivid dreams. At one point I was taking 90 mg a night. Just recently I was decreased to 60 mg and my Dr. added Abilify. I fell pretty good just those crazy dreams.
Anyone else have the vivid dreams?
Does anyone take it for Fibro?? Just curious how that helps!
mgf~
MyGirlFriday is offline   Reply With Quote
Reply


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 11:50 AM.

Terms of UsePrivacyAdvertiseContact Us3FC HomeModArchivePrivacy StatementTop

We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.